Acne medication side effects.

Patient

Q: Hi,

What're your thoughts on Accutane? My dermatologist is prescribing it to me but i've heard about a lot of negative side effects.

Symptoms:  Back acne
Doctor

A:   Thank you for contacting ask the doctor.
Isotretinoin (main content of Accutane) has a lot of side effects, but your dermatologist must have weighed the benefits from the medication more than the side-effects. I recommend you take the medication prescribed and keep an open eye for the following danger symptoms like:
1. Skin rash
2. Joint Pain
3. Eye inflammation
4. Lip inflammation
5. Difficulty moving
6. Dryness and itching of the skin
7. Skin peeling
8. Thinning of the hair
Stop the medication if you notice any of the above mentioned danger symptoms and visit the dermatologist without any delay.
Hope this information was useful.

Related Q&A

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

Q: I applied elocom cream to my irritated spots on my face, and now i've seen that it has bleached/lightened the areas i...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews